Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

What could cause discoloration and change in consistency of semen discharge?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5151 Questions
My semen starts out somewhat normal color and then turns light golden color and a more watery consistency than usual. Been like this for about a month. What could cause this?
Posted Mon, 30 Dec 2013 in General Health
Answered by Dr. Chobufo Ditah 1 hour later
Brief Answer: No reason to worry!! Detailed Answer: Hi and thank you so much for this query. From the information you have provided, there is no reason to get concerned about these findings. The are just normal and rarely would the semen be of same consistency and density as it gets expelled. The only reason why this has been noticeable to you is that you must have been putting an extra eye on it and not that it is something new that just happened. If you still get worried by this, the I will advice that you get this sample to the laboratory for a more detailed analysis. This would just give you more reasons not to get worried than identify any abnormality with this semen. I hope you find this helpful. I wish you well. Thank you so much for using our service and please do feel free to ask for clarifications if need be. Thanks. Dr. Ditah, MD.
Above answer was peer-reviewed by
Follow-up: What could cause discoloration and change in consistency of semen discharge? 14 hours later
Prior to noticing this change, my semen was ALWAYS what seemed to be a normal color and consistency, usualy a whitish cloudy color and somewhat creamy. Now, it is very watery and that golden color like I mentioned. Should I be concerned about a disease? I do not think I have done anything that would subject me to something, but who knows what you can acquire today unexpectedly. There is no pain or discomfort during ejaculation or urination, but this just seems very odd to me. Should I give it more time to return to normal on its own?
Answered by Dr. Chobufo Ditah 38 minutes later
Brief Answer: Be relaxed and monitor over time Detailed Answer: Hi and thanks for these follow up details. Please, relax and give yourself some more time to understand what is happening. If for real it is something concerning, we would get some new onset symptoms that would guide us towards what the most likely problem is. I will also suggest that you give yourself at least 5days before getting into any ejaculatory activity. This will enable enough sperm production and concentration because frequent ejaculation can affect the quantity and consistency of semen. I hope this helps. I wish you well. Thanks and keep me posted. Dr. Ditah, MD.
Above answer was peer-reviewed by
Follow-up: What could cause discoloration and change in consistency of semen discharge? 5 hours later
Thank you for your response. I do not ejaculate daily, which is why I was concerned about the consistency. Can you provide some possible things to watch for that could suggest something wrong? What typically causes this discoloration of semen?
Answered by Dr. Chobufo Ditah 17 hours later
Brief Answer: Pains in the testes, urination, urethral discharge Detailed Answer: Hi and thanks for following up with me. Semen all comes from the same storage structure. To suggest a change in consistency and colour that is pathological during ejaculation is very unlikely. I have a strong suspicion that nothing wrong would be identified at the end. In all, monitor for any testicular pains, pains during urination, and any urethra discharge. Any of these should prompt a more detailed investigation. Thanks for using our services and wish you well. Feel free to ask for more clarification if need be. I wish you well. Dr. Ditah, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor